MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM FOR SELENIA DIMENSIONS

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM FOR SELENIA DIMENSIONS
Model Number RM-STLC-00004
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user site that on (b)(6) 2026, during a biopsy procedure using the affirm breast biopsy guidance system, a needle struck the detector, resulting in a dent in the detector cover.The site reported that an incorrect needle type had been selected prior to deployment.When the needle was fired, it contacted the detector platform, and the patient sustained a small nick at the bottom of the breast.It was reported that the needle passed through the patient¿s breast.No additional medication or medical treatment was required, and the procedure was completed using the same needle.A hologic field service engineer (fse) inspected the device and confirmed that there was no damage to the detector.The fse replaced the breast platform and performed system gain calibration and artifact evaluation.The new breast platform was verified by the fse to have no issues.No further information is currently available.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM FOR SELENIA DIMENSIONS
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology dr
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology dr
newark DE 19702
Manufacturer Contact
dara smithers
600 technology dr
newark, DE 19702
MDR Report Key25326241
Report Number3005496266-2026-00124
Device Sequence Number18593394
Product Code IZH
UDI-Device Identifier15420045505858
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRM-STLC-00004
Device Catalogue NumberRM-STLC-00004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Supplement Date Received by Manufacturer08/03/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown